MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO

FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO
Model Number BC190
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in (b)(6) reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the bc190 flexitrunk infant nasal tubing was found to be damaged before use.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint (b)(4) flexitrunk infant nasal tubing was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, previous investigations of similar complaints and our knowledge of the product.Results: visual inspection of the photograph provided revealed that the evaqua material was torn.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, the reported damage was most likely caused by the tubing being pulled.All flexitrunk infant nasal tubings are visually inspected and pressure tested during production and those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions that accompany the flexitrunk infant nasal tubing state: "use caution when positioning the infant interface.Avoid excessive pull forces, sharp objects and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the flexitrunk.

Brand Name
FLEXITRUNK INFANT NASAL TUBING
Common Device Name
BZO
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key14386275
Report Number9611451-2022-00457
Device Sequence Number5149746
Product Code BZO
UDI-Device Identifier09420012432452
UDI-Public(01)09420012432452(10)2101837192(11)211007
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC190
Device Catalogue NumberBC190
Device Lot Number2101837192
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown